Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 31, 2015, 2:34 PM CDT for 4 counties in Arkansas. It was in force for 26 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 2:34 PM CDT (19:34 UTC)
- Expired
- Mar 31, 2015, 3:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Arkansas County, AR, Desha County, AR, Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 123 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:34 PM CDT | FUNNEL CLOUD | 7 N Gould, AR | |
| Mar 31, 2:40 PM CDT | TORNADO | 7 Sw Gillett, AR | |
| Mar 31, 2:48 PM CDT | HAIL 2.75 | 3 S Gillett, AR | |
| Mar 31, 2:50 PM CDT | TSTM WND DMG | 5 S Gillett, AR | ONE SIDE OF MOBILE HOME WAS OFF. |
| Mar 31, 2:50 PM CDT | TORNADO | 6 S Gillett, AR | |
| Mar 31, 2:55 PM CDT | TSTM WND DMG | 1 N Arkansas Post, AR | A SHED WAS BLOWN ACROSS A FIELD ALONG WITH PIECES OF TIN. |
| Mar 31, 2:55 PM CDT | HAIL 1 | 1 N Arkansas Post, AR | |
| Mar 31, 2:57 PM CDT | TSTM WND DMG | Arkansas Post, AR | SHINGLES WERE BLOWN OF ROOFS. |
| Mar 31, 2:57 PM CDT | HAIL 1.75 | Arkansas Post, AR | |
| Mar 31, 3:00 PM CDT | TORNADO | 11 Ne Dumas, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
393 WFUS54 KLZK 311934 TORLZK ARC001-041-069-079-312000- /O.NEW.KLZK.TO.W.0003.150331T1934Z-150331T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 234 PM CDT TUE MAR 31 2015 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS... SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS... CENTRAL DESHA COUNTY IN SOUTHEAST ARKANSAS... SOUTH CENTRAL ARKANSAS COUNTY IN SOUTHEAST ARKANSAS... * UNTIL 300 PM CDT * AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORM WAS LOCATED 3 MILES EAST OF DOUGLAS...OR 14 MILES NORTH OF DUMAS. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE... TRUSTEN HOLDER WMA... MORGAN PT REC AREA... MERRISACH LAKE... DOUGLAS... BACK GATE... STAPLE... PENDLETON... ARKANSAS POST... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3401 9115 3383 9135 3409 9161 3418 9152 TIME...MOT...LOC 1935Z 303DEG 24KT 3407 9147 $$ 46
1 follow-up statement
338 WWUS54 KLZK 311954 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 254 PM CDT TUE MAR 31 2015 ARC069-312003- /O.CAN.KLZK.TO.W.0003.000000T0000Z-150331T2000Z/ JEFFERSON AR- 254 PM CDT TUE MAR 31 2015 ...THE TORNADO WARNING FOR SOUTHEASTERN JEFFERSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO LINCOLN COUNTY. && LAT...LON 3397 9122 3387 9134 3403 9150 3408 9142 TIME...MOT...LOC 1953Z 304DEG 26KT 3402 9139 $$ ARC001-041-079-312000- /O.CON.KLZK.TO.W.0003.000000T0000Z-150331T2000Z/ ARKANSAS AR-DESHA AR-LINCOLN AR- 254 PM CDT TUE MAR 31 2015 ...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME EAST CENTRAL LINCOLN...CENTRAL DESHA AND SOUTH CENTRAL ARKANSAS COUNTIES UNTIL 300 PM CDT... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES NORTH OF BACK GATE...OR 11 MILES NORTHEAST OF DUMAS...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO BASEBALL SIZE. * LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE... MORGAN PT REC AREA... BACK GATE... PENDLETON... ARKANSAS POST... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3397 9122 3387 9134 3403 9150 3408 9142 TIME...MOT...LOC 1953Z 304DEG 26KT 3402 9139 $$ 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 31, 12:48 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 31, 12:48 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1248 PM CDT TUE MAR 31 2015 .AVIATION... SHORT TERM GUIDANCE SHOWS ANOTHER ROUND OF TSRA DEVELOPING THIS AFTERNOON...AND HAVE CHANGED TIMING IN TAFS. DID INCLUDE MVFR CIGS OVERNIGHT AS SOUTHERLY FLOW BRING MOISTURE NORTH. && .PREV DISCUSSION... /ISSUED 258 AM CDT TUE MAR 31 2015/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT ALL SHORT TERM MODELS CONTINUE TO ADVERTISE THE UNSETTLED PATTERN CONTINUING PRETTY MUCH UNABATED AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE THROUGH THE PREVAILING FLOW. WHILE ALL SHORT TERM MODELS AGREE IN THE SYNOPTIC SCALE...BOTH THE PLACEMENT AND TIMING OF THE INDIVIDUAL WAVES VARIES FROM MODEL TO MODEL. THE BEST COURSE OF ACTION SEEMS TO BE A BLEND OF FORECAST SOLUTION WITH A GENERAL BROAD BRUSH APPROACH TO THE POPS. BROAD NORTHWEST FLOW REMAINS OVER THE AREA BUT WILL SLOWLY PUSH OFF TO THE EAST AS WEAK RIDGING CRESTS OVER THE REGION ON WEDNESDAY. WEAK PIECES OF ENERGY EMBEDDED IN THE SOUTHERN STREAM WILL KEEP ON GOING CHANCE TO SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE PERIOD. BEST CHANCES OF PRECIPITATION WILL ACTUALLY OCCUR ON FRIDAY AS CLIPPER TYPE SYSTEM MOVES ACROSS THE NORTHERN TIER STATES AND DRAGS A COLD FRONT THROUGH THE REGION. MODELS AGREEMENT ON HOW QUICKLY THIS FRONT MAKES IT INTO ARKANSAS IS NOT EXTREMELY HIGH BUT DO HAVE PRECIP CHANCES CREEPING INTO THE 30-40 PERCENT RANGE ACROSS THE NORTH FRIDAY AND SPREADING SOUTH TO ACCOUNT FOR INCOMING FRONTAL BOUNDARY. EVEN WITH THE PERIODIC RAIN...ACTUAL QPF WILL BE FAIRLY LIGHT WITH MOST AREAS SEEING LESS THAN A HALF INCH TOTAL THROUGH OUT THE PERIOD. THERE COULD BE LOCALLY HIGHER AMOUNTS IN ANY THUNDERSTORM ACTIVITY. CONTINUED SOUTHERLY FLOW WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THURSDAY WITH READINGS RETURNING TO MORE NORMAL LEVELS FRIDAY. LONG TERM...SATURDAY THROUGH MONDAY... HIGH PRESSURE WILL BE MOVING OVER THE REGION AT THE START OF THE LONG TERM...WITH DRIER AND COOLER CONDITIONS EXPECTED ON SAT. THIS HIGH PRESSURE WILL SHIFT EAST OF THE STATE FOR SUN...WITH SRLY FLOW RETURNING. INITIALLY...DEEP MOISTURE LEVELS WILL REMAIN LIMITED...THEN GRADUALLY INCREASE FOR SUN NIGHT INTO MON AS A WARM FRONT LIFTS NORTH. HAVE INCREASED POPS FOR SUN NIGHT...THOUGH HAVE NOT GONE TOO HIGH AT THIS POINT DUE TO CONTINUED UNCERTAINTY IN WHEN THE DEEP MOISTURE RETURN COMMENCES. BY THE END OF THE FORECAST...THE WARM FRONT WILL BE NORTH OF THE STATE...WITH AR REMAINING IN THE WARM SECTOR. THIS WILL KEEP TEMPS WARM. DO THINK SOME CHANCES FOR RAIN WILL BE NEEDED ON MON...BUT NO MAJOR SYSTEMS WILL BE MOVING OVERHEAD EARLY NEXT WEEK. THIS MAY CHANGE IN THE COMING DAYS HOWEVER...BUT ONLY MENTION SLIGHT CHANCE POPS AT THIS TIME. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Mar 31, 3:12 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 312 AM CDT TUE MAR 31 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 312 AM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY SEVERE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCES FOR SOME ISOLATED TO SCATTERED SHOWER AND THUNDERSTORMS WILL PERSIST FOR WEDNESDAY...SOME OF WHICH COULD BECOME STRONG. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH THURSDAY MORNING. A COLD FRONT WILL DROP SOUTHEAST TOWARDS ARKANSAS THURSDAY AFTERNOON AND EVENING...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE NORTHERN THIRD OF THE STATE. SOME SEVERE STORMS COULD BE SEEN ALONG AND AHEAD OF THIS FRONT LATE THURSDAY AFTERNOON ACROSS THE NORTHWESTERN SECTIONS OF THE AREA. THE MAIN THREATS EXPECTED WITH ANY SEVERE STORM WILL BE LARGE HAIL AND DAMAGING WINDS. THIS FRONT WILL DROP SLOWLY SOUTHEAST THURSDAY NIGHT THROUGH MUCH OF FRIDAY...WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS SPREADING FURTHER SOUTH AND EAST. THE THREAT FOR SOME SEVERE WEATHER WILL ALSO DROP FURTHER SOUTH AND EAST OVER A LARGER PORTION OF THE AREA. THIS FRONT WILL MOVE SOUTHEAST OF THE STATE BY FRIDAY NIGHT...WITH COOLER AND DRIER CONDITIONS EXPECTED TO START OFF THE WEEKEND. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST FOR LATE THIS COMING WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
In the hours before
Local storm report, Mar 31, 12:57 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL AVILLA 34.68N 92.58W
03/31/2015 E1.50 INCH SALINE AR PUBLIC
1235 PM HAIL SHANNON HILLS 34.62N 92.40W
03/31/2015 E1.50 INCH SALINE AR PUBLIC
&&
58Local storm report, Mar 31, 1:04 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
104 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL WOODSON 34.53N 92.21W
03/31/2015 E1.75 INCH PULASKI AR AMATEUR RADIO
0103 PM HAIL OTTER CREEK 34.67N 92.43W
03/31/2015 E0.75 INCH PULASKI AR PUBLIC
&&
58Local storm report, Mar 31, 1:17 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
117 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 4 NE REDFIELD 34.48N 92.13W
03/31/2015 E2.00 INCH JEFFERSON AR AMATEUR RADIO
&&
58Local storm report, Mar 31, 2:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL ALTHEIMER 34.32N 91.85W
03/31/2015 E1.00 INCH JEFFERSON AR COUNTY OFFICIAL
&&
58Local storm report, Mar 31, 2:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
210 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL PINE BLUFF ARSENAL 34.33N 92.10W
03/31/2015 E1.00 INCH JEFFERSON AR COUNTY OFFICIAL
&&
58Local storm report, Mar 31, 2:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
234 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 NNW REYDELL 34.20N 91.61W
03/31/2015 E2.50 INCH JEFFERSON AR AMATEUR RADIO
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:26 AM CDT | Special Weather Statement | LZK | Lonoke | 44 min |
| Mar 31, 11:32 AM CDT | Special Weather Statement | LZK | Saline | 43 min |
| Mar 31, 11:42 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 48 min |
| Mar 31, 12:26 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 49 min |
| Mar 31, 1:12 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Pulaski | 48 min |
| Mar 31, 1:44 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 31 min |
| Mar 31, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 45 min |
| Mar 31, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson | 43 min |
| Mar 31, 2:59 PM CDT | Tornado Warning | LZK | Arkansas, Desha | 46 min |
| Mar 31, 3:39 PM CDT | Special Weather Statement | LZK | Van Buren | 46 min |
| Mar 31, 4:09 PM CDT | Special Weather Statement | LZK | Searcy | 31 min |
| Mar 31, 4:15 PM CDT | Special Weather Statement | LZK | Van Buren | 30 min |
| Mar 31, 4:28 PM CDT | Special Weather Statement | LZK | Van Buren | 32 min |
| Mar 31, 4:42 PM CDT | Special Weather Statement | LZK | Searcy | 23 min |
| Mar 31, 5:41 PM CDT | Special Weather Statement | LZK | Fulton | 29 min |
| Mar 31, 5:54 PM CDT | Special Weather Statement | LZK | Izard | 31 min |
| Mar 31, 6:08 PM CDT | Special Weather Statement | LZK | Van Buren | 32 min |
| Mar 31, 6:17 PM CDT | Special Weather Statement | LZK | Searcy | 28 min |
| Mar 31, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 26 min |
| Mar 31, 6:30 PM CDT | Special Weather Statement | LZK | Sharp | 20 min |
| Mar 31, 6:48 PM CDT | Special Weather Statement | LZK | Van Buren | 47 min |
| Mar 31, 6:57 PM CDT | Special Weather Statement | LZK | Faulkner | 33 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.